# SDR 2019FA0000184

- Difficulty date: February 24, 2019
- Submitted: June 14, 2019
- Operation: General aviation
- Aircraft: N1SY
- Make and model: Piper PA-23-250
- Aircraft serial: 277654186
- System (JASC): 3233 · Landing Gear Actuator
- Part: Actuator
- Part number: 350302
- Part serial: WTC
- Condition: Cracked
- Location: Mlg
- Stage of operation: NR
- How discovered: 9
- Nature of condition: K
- Precautionary procedure: O

## Discrepancy

DURING INSPECTION TO DETERMINE CAUSE OF LANDING GEAR TO FAIL TO FULLY RETRACT AND THEN FAIL TO FULLY EXTEND IN FLIGHT, IT WAS DISCOVERED THAT THE RIGHT MAIN GEAR ACTUATOR HAS A 5" CRACK ALONG THE LENGTH OF THE ACTUATOR HOUSING. IT WAS WITNESSED IN THE SHOP, WITH HYDRAULIC POWER CART CONNECTED TO THE AIRCRAFT, THAT THE AMOUNT OF FLUID ESCAPING FROM THE CRACK CAUSED A LOSS OF SYSTEM PRESSURE THAT PREVENTED THE GEAR FROM MOVING TOWARDS RETRACT OR FULLY EXTENDED POSITION.
